Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 73, NWS Boston/Norton, MA

May 31, 2014

NWS Boston/Norton, MA issued this small craft advisory at May 31, 2014, 4:28 PM EDT. It took effect at Jun 1, 2014, 12:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 31, 2014, 4:28 PM EDT (20:28 UTC)
In effect from
Jun 1, 2014, 12:00 AM EDT
Expired
Jun 1, 2014, 3:40 AM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WHUS71 KBOX 312028
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
428 PM EDT SAT MAY 31 2014

ANZ250-010430-
/O.CAN.KBOX.SC.Y.0072.000000T0000Z-140601T0000Z/
/O.NEW.KBOX.SC.Y.0073.140601T0400Z-140602T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
428 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM
EDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EDT
MONDAY. THE EARLIER SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-010430-
/O.EXT.KBOX.SC.Y.0072.000000T0000Z-140602T0900Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
428 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-010000-
/O.CON.KBOX.SC.Y.0072.000000T0000Z-140601T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
428 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
392 
WHUS71 KBOX 312315
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
715 PM EDT SAT MAY 31 2014


ANZ231>235-237-010015-
/O.CAN.KBOX.SC.Y.0072.000000T0000Z-140601T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
715 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ254>256-010715-
/O.CON.KBOX.SC.Y.0072.000000T0000Z-140602T0900Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
715 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-010715-
/O.CON.KBOX.SC.Y.0073.140601T0400Z-140602T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
715 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 AM EDT MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
290 
WHUS71 KBOX 010148
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
948 PM EDT SAT MAY 31 2014

ANZ254>256-011000-
/O.CON.KBOX.SC.Y.0072.000000T0000Z-140602T0900Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
948 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-011000-
/O.CON.KBOX.SC.Y.0073.140601T0400Z-140602T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
948 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG
644 
WHUS71 KBOX 010740
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
340 AM EDT SUN JUN 1 2014

ANZ254-255-011545-
/O.CAN.KBOX.SC.Y.0072.000000T0000Z-140602T0900Z/
/O.NEW.KBOX.SW.Y.0015.140601T0740Z-140602T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
340 AM EDT SUN JUN 1 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM EDT
MONDAY.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ250-011545-
/O.CAN.KBOX.SC.Y.0073.000000T0000Z-140602T0900Z/
/O.NEW.KBOX.SW.Y.0015.140601T0740Z-140602T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
340 AM EDT SUN JUN 1 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM EDT
MONDAY.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ256-010845-
/O.CAN.KBOX.SC.Y.0072.000000T0000Z-140602T0900Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
340 AM EDT SUN JUN 1 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

ANZ251-011545-
/O.NEW.KBOX.SW.Y.0015.140602T0300Z-140602T2200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
340 AM EDT SUN JUN 1 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 PM
THIS EVENING TO 6 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 6 PM EDT MONDAY.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 31, 4:19 PM EDT, 9 minutes earlier.

Area forecast discussion, May 31, 4:19 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT SAT MAY 31 2014

.SYNOPSIS...
HIGH PRESSURE BUILDS OVER THE REGION TONIGHT AND SUNDAY WITH DRY
WEATHER FOR THE REST OF THE WEEKEND AND A WARMING TREND FOR THE
START OF THE WEEK. SHOWERS ARE POSSIBLE AT TIMES TUE THROUGH THE
END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THROUGH 8 PM...
UPPER TROUGH WELL SOUTHEAST OF NANTUCKET WITH ASSOCIATED COLD POOL
ALOFT CREATING SOME INSTABILITY. UPPER JET COMING SOUTH AROUND THE
TROUGH HAS POSITIONED ITS LEFT EXIT REGION OVER OUR
AREA...ESPECIALLY WESTERN NEW ENGLAND. EXPECT A FEW LINGERING
SHOWERS THROUGH THE REMAINDER OF THE AFTN...TRENDING SOUTHWEST.

AREA OF LOW MARINE CLOUDS WILL MOVE WEST ACROSS CAPE COD AND THE
ISLANDS LATE AFTERNOON/EVENING BUT SHOULD THEN MOVE OFF OVERNIGHT.

TEMPS AT THE TOP OF THE MIXED LAYER ARE 4-6C...SUPPORTING MAX
TEMPS IN THE 60S. NORTH TO NORTHEAST WINDS IN THE MIXED LAYER
REACH 18-20 KNOTS OVER LAND...BUT SOME 25 KNOTS GUSTS ALONG THE
CAPE AND ISLANDS CLOSER TO THE OFFSHORE LOW.

TONIGHT...HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND ALLOWING
FOR A EXCELLENT RADIATIONAL COOLING. DEWPOINTS ARE IN THE 40S...SO
EXPECT MIN TEMPERATURES TO REACH INTO THE 40S. PATCHY FOG IS
POSSIBLE IN AREAS THAT RADIATE WELL.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
QUIET WEATHER CONTINUES AS HIGH PRESSURE BUILDS OVERHEAD...THEN
SHIFTS OFFSHORE SUNDAY NIGHT. TEMPS ALOFT AT THE TOP OF THE MIXED
LAYER WILL REACH 8-9C WHICH WILL SUPPORT MAX TEMPS IN THE MID 70S
INLAND. LIGHT WINDS AND DAYTIME HEATING SHOULD ALLOW A SEABREEZE
TO DEVELOP NEAR THE SHORE...WHICH WOULD KEEP COASTAL TEMPS IN THE
60S.

WITH THE HIGH OFFSHORE AT NIGHT...THE MEAN FLOW WHILE LIGHT WILL
BE FROM THE SOUTHWEST. THIS WILL START TO BRING MILDER AIR TO THE
REGION. EXPECT MIN TEMPS TO BE A FEW DEGREES MILDER THAN TONIGHT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
HEADLINES...
*WARM AND DRY MONDAY
*WET WEATHER AT TIMES WEDNESDAY THROUGH THE END OF THE PERIOD.
*TEMPS NEAR AVERAGE WEDNESDAY UNTIL THE WEEKEND.

OVERVIEW...LARGE RIDGE OCCURS OVER THE MIDSECTION OF THE COUNTRY
MOVING EAST AND FLATTENING AS THE FORECAST PERIOD PROGRESSES. THIS
ALLOWS THE TROUGH OVER THE REGION DURING THE WEEKEND TO MOVE
OFFSHORE AND FOR AN UPPER LEVEL LOW TO AFFECT THE REGION LATE
TUESDAY THROUGH THURSDAY. THE UPPER LEVEL LOW/S TROUGH REMAINS OVER
THE REGION THROUGH THE LATTER PART OF THE FORECAST
PERIOD...HOWEVER...AM EXPECTING A FLATTENING AND MORE ZONAL PATTERN
SO ANY FRONTAL WAVES WON/T CARRY COPIOUS AMOUNTS OF PRECIP.

DAILIES...

MONDAY...THE REGION IS STILL IN WEAK NORTHERN STREAM FLOW AND WITH
SURFACE WARMING... AM EXPECTING DECENT MID LEVEL LAPSE RATES.
HOWEVER...A LACK OF ANY TRIGGER AROUND THE AREA SO EXPECT THE REGION
TO REMAIN DRY AND WARM WHILE IT IS ON THE BACK EDGE OF A HIGH
PRESSURE SYSTEM. COULD SEE WEAK DIURNAL CU POPPING AS SHOWN IN THE
PROFILES.

TUESDAY AND WEDNESDAY...A WARM FRONT IS BLOCKED FROM GOING THROUGH
THE REGION BECAUSE OF LOW SWIRLING OUT TO SEA. AM EXPECTING CLOUDS
FROM THE FRONT IN THE MORNING AND SHOWERS TO OVERSPREAD THE REGION
IN THE LATE MORNING TO EARLY AFTERNOON HOURS. THE COLD FRONT ARRIVES
OVERNIGHT TUESDAY INTO WEDNESDAY. MID LEVEL LAPSE RATES IN THE 6-7
C/KM AREA ARE SEEN WITH TOTALS IN THE 40S... NEGATIVE SHOWALTER
VALUES...MUCAPE AROUND 1000 J/KG ALL INDICATING CONVECTION SHOULD BE
AROUND. PWATS ARE ALSO ABOVE 1.5 IN SO HEAVY RAIN COULD BE SEEN.

THURSDAY THROUGH SATURDAY...MODEL DIVERGENCE OCCURS HERE AS TO THE
LOCATION OF A SHORTWAVE ALONG THE STALLED FRONT SPRAWLED ACROSS THE
COUNTRY FOR THURSDAY. HAVE TRENDED TOWARD THE ECMWF IN TERMS OF
PRECIPITATION WHICH ALLOWS A LOW TO APPROACH THE REGION AND THEN
HAVE IT CLEAR OUT FRIDAY AND SATURDAY AS DRY AIR COMES IN FROM A
HIGH PRESSURE SYSTEM.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH 8 PM...HIGH CONFIDENCE.
COULD BE BRIEF MVFR IN POP-UP SHOWERS FROM SOUTHERN NH THROUGH
CENTRAL AND WESTERN MASS INTO NRN CT. ALSO WATCHING POTENTIAL FOR
MARINE CLOUDS BRINGING A FEW HOURS OF MVFR CIGS TO CAPE COD AND
ISLANDS AFTER 21Z/5 PM. OTHERWISE VFR. GUSTY NORTHEAST WINDS WILL
DIMINISH THIS EVENING.

TONIGHT...HIGH CONFIDENCE.
VFR. WINDS BECOMING LIGHT.

SUNDAY AND SUNDAY NIGHT...HIGH CONFIDENCE.
VFR. SEABREEZES ARE LIKELY SUNDAY AFTERNOON...DIMINISHING SUNDAY
EVENING.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...HIGH CONFIDENCE IN TAF.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...HIGH CONFIDENCE...VFR FROM A HIGH PRESSURE SYSTEM CAUSING
DRY WEATHER.

TUESDAY AND WEDNESDAY...MODERATE CONFIDENCE. VFR TO START BUT LIKELY
LOWERING FROM MVFR/IFR DURING THE AFTERNOON IN SCT SHOWERS AND
CHANCE OF THUNDER LASTING INTO WED.

THURSDAY...LOW CONFIDENCE DUE TO SPREAD IN FORECAST GUIDANCE.
HOWEVER BELIEVE MAINLY MVFR DUE TO SCT SHOWERS HANGING AROUND THE
REGION DUE TO APPROACHING SYSTEM.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE.

EAST TO NORTHEAST WINDS AROUND AN OFFSHORE WEATHER SYSTEM. WINDS
AROUND CAPE COD WERE GUSTING AROUND 20 KNOTS THIS
AFTERNOON...WHILE AROUND NANTUCKET THE GUSTS WERE NEAR 30 KNOTS.
THESE WINDS WILL DIMINISH TONIGHT...BUT SEAS AROUND 5 FEET WILL
LINGER ON THE OUTER WATERS.

SMALL CRAFT ADVISORIES CONTINUE FOR THE OUTER WATERS THROUGH
SUNDAY NIGHT. MUCH OF THIS WILL BE DUE TO LINGERING SWELL. SMALL
CRAFT HEADLINES ON THE SOUTHERN BAYS AND SOUNDS THIS EVENING DUE
TO THE WIND WILL END AS THE WINDS DIMINISH.

EAST SWELL WILL INCREASE SUNDAY WITH 3 TO 6 FEET EXPECTED JUST
EAST OF THE OUTER CAPE AND NANTUCKET. THIS MAY GENERATE A HIGH RIP
CURRENT RISK IN THOSE AREAS...WHILE THE REMAINDER OF THE COAST
LINE WILL HAVE A MODERATE RISK. BECAUSE OF THE HIGH RISK AREA...WE
HAVE ISSUED A HIGH RIP CURRENT RISK STATEMENT.

OTHERWISE QUIET WEATHER FOR THE WATERS THROUGH SUNDAY NIGHT.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...HIGH CONFIDENCE. SW WINDS BELOW THRESHOLDS. HOWEVER...SEAS
5-6FT MAY BE SEEN OVER THE EASTERN OUTER WATERS.

TUESDAY...MODERATE CONFIDENCE. SOUTHWEST WINDS AHEAD OF A WARM FRONT
THAT LOOKS TO STALL SOUTH OF THE REGION. WIND SPEEDS STILL BELOW 20
KTS...BUT SEAS 5-6FT STILL SEEN IN THE EASTERN OUTER WATERS. CHANCE
OF THUNDER LATE.

WEDNESDAY...LOW TO MODERATE CONFIDENCE. MAINLY SW FLOW WITH SPEEDS
BELOW THRESHOLD. CHANCE OF SHOWERS AND PERHAPS THUNDER. SEAS 5-6 FT
IN EASTERN OUTER WATERS. S WINDS REMAIN BELOW THRESHOLD.

THURSDAY...LOW CONFIDENCE. ANOTHER LOW PRESSURE SYSTEM APPROACHES
THE REGION FROM THE WEST. SEAS 5-6 FT IN THE OUTER WATERS. S WINDS
REMAIN BELOW THRESHOLD. CHANCE OF RAIN WHICH COULD LOWER VSBYS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ231>235-237.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 AM EDT MONDAY
     FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ANZ254>256.

&&

SYNOPSIS...WTB
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...DUNTEN/99
AVIATION...WTB/99
MARINE...WTB/99
Hazardous weather outlook, May 31, 4:12 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
412 AM EDT SAT MAY 31 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-010815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
412 AM EDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-010815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
412 AM EDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:41 PM EDTSpecial Weather StatementBOXNorfolk34 min
May 31, 3:59 AM EDTSmall Craft AdvisoryBOX24 hr
May 31, 4:15 PM EDTRip Current StatementBOXBarnstable, Nantucket28 hr

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.